ISSN 1817-2172, рег. Эл. № ФС77-39410, ВАК

Differential Equations and Control Processes
(Differencialnie Uravnenia i Protsesy Upravlenia)

Stability and Convergence of Monotone Difference Schemes Approximating Boundary Value Problems for an Integro-differential Equation with a Fractional Time Derivative and the Bessel Operator


Zaryana Vladimirovna Beshtokova

Junior Researcher, Department of Computational Methods,
Institute of Applied Mathematics and Automation, KBSC RAS

Murat Khamidbievich Beshtokov

Leading Researcher, Department of Computational Methods,
Institute of Applied Mathematics and Automation, KBSC RAS


Boundary value problems are studied for an integro-differential equation with a time fractional derivative and a Bessel operator. To solve the problems under consideration, a priori estimates are obtained in a differential interpretation, which implies the uniqueness and stability of the solution with respect to the initial data and the right-hand side. For the numerical solution of boundary value problems, monotone difference schemes with directed differences are constructed, analogs of a priori estimates are proved for them, and error estimates are given under the assumption that the solutions of the equations are sufficiently smooth. The obtained a priori estimates in the difference form imply the uniqueness and stability of the solution with respect to the initial data and the right-hand side, and also, by virtue of the linearity of the difference problems, the convergence with the second order in the parameters of the grid. An algorithm for the approximate solution of a boundary value problem with a condition of the third kind is proposed, and numerical calculations are carried out for a test example illustrating the theoretical results obtained in this work concerning the convergence and the order of approximation of the difference scheme.



  1. Nakhushev, A. M. Drobnoye ischisleniye i yego primeneniye [Fractional calculus and its application]. Moscow, Fizmatlit, 1995. 301 p. (in Russian)
  2. Uchaikin, V. V. Metod drobnykh proizvodnykh [Method of Fractional Derivatives]. Ul’yanovsk: Artishok, 2008. 512 p. (in Russian)
  3. Samko, S. G., Kilbas, A. A., Marichev, O. I. Integrals and Derivatives of Fractional Order and Some of Their Applications. Nauka I Tekhnika, Minsk, 1987
  4. Podlubny. I. Fractional Differential Equations, Academic Press, San Diego, 1999. 340 p
  5. Kilbas A. A., Trujillo J. J. Differential equations of fractional order: methods, results and problems, I. Appl. Anal. 78 (2001), 153-192
  6. Goloviznin V. M., Kiselev V. P., Korotkiy I. A. [Numerical methods for solving the fractional diffusion equation with a fractional time derivative in the one-dimensional case]. Moscow: Institute for the Problems of Safe Development of Nuclear Energy of the Russian Academy of Sciences. (2003) 35 p. (in Russian)
  7. Taukenova, F. I. and Shkhanukov-Lafishev, M. Kh. Difference methods for solving boundary value problems for fractional differential equations, Comput. Math. Math. Phys., 46:10 (2006), 1785-1795
  8. Diethelm, K., Walz, G. Numerical solution of fractional order differential equations by extrapolation, Numer. Algorithms, 16 (1997), 231-253
  9. Alikhanov, A. A. A priori estimates for solutions of boundary value problems for fractional-order equations, Differ. Equations, 46:5 (2010), 660-666
  10. Alikhanov, A. A. A new difference scheme for the time fractional diffusion equation. // Journal of computational physics, 280 (2015), 424-438
  11. Beshtokov, M. KH. Local and nonlocal boundary value problems for degenerating and nondegenerating pseudoparabolic equations with a Riemann-Liouville fractional derivative // Differential Equations, 54:6 (2018), 758-774
  12. Beshtokov, M. KH. To boundary-value problems for degenerating pseudoparabolic equations with Gerasimov-Caputo fractional derivative, Russian Mathematics, 62:10 (2018), 1-14
  13. Beshtokov, M. KH. Boundary-value problems for loaded pseudoparabolic equations of fractional order and difference methods of their solving, Russian Mathematics, 63:2 (2019), 1-10
  14. Beshtokov, M. KH. Difference method for solving a nonlocal boundary value problem for a degenerating third-order pseudo-parabolic equation with variable coefficients // Comput. Math. Math. Phys., 56:10 (2016), 1763-1777
  15. Beshtokov, M. KH. Boundary value problems for degenerating and nondegenerating Sobolev-type equations with a nonlocal source in differential and difference forms // Differential Equations, 54:2 (2018), 250-267
  16. Samarskii, A. A. Teoriya raznostnykh skhem [Theory of difference schemes]. Moscow, Nauka, 1983. 616 p. (in Russian)
  17. Samarskii, A. A. and Gulin, A. V. Stabil’nost’ raznostnykh skhem [Stability of difference schemes]. Moscow, Nauka, 1973. 416 p. (in Russian)

Full text (pdf)